Alert archive / Puerto Rico / Flash Flood Warnings in 2017

Flash Flood Warning 171, NWS JSJ

October 29, 2017

NWS JSJ issued this flash flood warning at Oct 29, 2017, 10:08 AM CDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2017, 10:08 AM CDT (15:08 UTC)
Expired
Oct 30, 2017, 10:00 AM CDT
In force
24 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
Unknown

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

534 
WGCA52 TJSJ 291508
FFWSJU
PRC071-115-301500-
/O.NEW.TJSJ.FF.W.0171.171029T1508Z-171030T1500Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1108 AM AST SUN OCT 29 2017

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  A Dam Failure in...
  Isabela Municipality in Puerto Rico...
  Quebradillas Municipality in Puerto Rico...

* Until 1100 AM AST Monday

*At 1100 AM AST, the Guajataca Dam remains in a compromised state. 
Residences and buildings down stream of this dam remain under a 
flooding threat should the dam fail. This situation is expected to 
continue for the next several days. This is a correction to remove 
San Sebastian.

LAT...LON 1849 6694 1845 6695 1843 6693 1841 6693
      1840 6692 1839 6692 1839 6694 1841 6696
      1842 6695 1844 6697 1846 6698 1849 6697

$$

eMorales

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 4:07 AM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Oct 29, 4:07 AM CDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service San Juan PR
507 AM AST Sun Oct 29 2017

.SYNOPSIS...TUTT low south of the area will continue to erode.
As this feature erodes, a mid to upper level ridge will build
across the area and hold through at least midweek. A moist
southeasterly wind flow will continue to prevail today.

&&

.SHORT TERM...Sunday through Tuesday...

TUTT will continue to move south today with an upper ridge
establishing over the local area by tonight. Available moisture
will also remain above normal today and linger through Monday.
Therefore, showers and thunderstorms are still expected today.
This morning we can expect showers and thunderstorms over the
local waters and the USVI and some brief showers affecting
portions of PR under mostly cloudy to cloudy skies, as the day
progresses, the upper ridge should stabilize things a bit in the
upper levels, which will cause the local effects to be a factor in
the development of showers and thunderstorms over PR. Given the
southeasterly wind flow, the activity is expected to affect many
sectors of PR but mainly across the interior and the north to
northwestern sectors of PR this afternoon.

By Monday, the upper ridge will be over the local islands, but the
moisture will still be above normal, once the moisture is combined
with diurnal heating and local effects, showers and thunderstorms
shall develop in the afternoon hours across the interior into the
northwestern PR under a relatively light east to east-southeast wind
flow. USVI should observe isolated to scattered showers through the
day.

Tuesday looks like it will be slightly better weather-wise. The
available moisture will gradually decrease and the winds will shift
to a more ENE direction. Even though the available moisture and
heating will be enough to develop showers and thunderstorms over PR
in the afternoon, the coverage is not expected to be as widespread
and it is also expected to end in the late afternoon hours as drier
air starts to filter into the local area.

.LONG TERM...Wednesday through Monday...

A mid to upper level ridge across the forecast area is expected
to weaken as a TUTT low develops across central Atlantic and into
the eastern Caribbean. Based on the guidance, TUTT axis will be
located east of the area by Wednesday afternoon with local isles
remaining under its convergent site through the end of the week.
TUTT low will erode the upcoming weekend with a weak ridge
pattern aloft building in.

Therefore, expect a seasonal weather pattern across the local
isles with locally induced showers and thunderstorms each day
across western sectors of Puerto Rico. Passing showers across
windward areas, cant be ruled out.

&&

.AVIATION...SHRA/TSRA over the local waters will cause TEMPO MVFR
conds across the USVI terminals for the rest of the morning hours
with CIGS at FL020 and reduced visibility when the SHRA/TSRA
affects the terminal. Conditions to gradually improve for the USVI
as the day progresses but activity will then affect areas in and
around the terminals in PR through the day, possibly causing TEMPO
MVFR conds. Winds today will be mainly from the SE at 10-15KT
with occasional gusts and sea breeze variations.

&&

.MARINE...Seas are expected to be between 2 to 5 feet with winds
10-15knots across all the local waters during the entire period.
There is a moderate risk of rip currents across the Atlantic
shorelines today.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  90  79 /  40  20  30  30
STT  86  77  86  77 /  40  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...JA
LONG TERM....OM
Hazardous weather outlook, Oct 29, 4:38 AM CDT, 5 hours 30 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
534 AM AST domingo 29 de octubre de 2017

AMZ710>745-PRZ001>013-301000-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
534 AM AST domingo 29 de octubre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta Noche

.Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y
rafagas de vientos breves esta tarde a traves de porciones del
interior, oeste y norte de Puerto Rico.

.Inundaciones...Lluvias fuertes pudiera resultar en inundaciones
urbanas leves.

.Corrientes marinas...Existe un riesgo moderado de corrientes marinas
para las playas del norte de Puerto Rico, al igual que las playas
del norte de Culebra y este de Vieques.

.Dias Dos a Siete...lunes a sabado

Riesgo moderado de corrientes marinas continuara a traves de las
costas del Atlantico.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
y corrientes marinas al Servicio Nacional de Meteorologia en San
Juan.

AMZ715-725-VIZ001-002-301000-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
534 AM AST domingo 29 de octubre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta Noche

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para el este de Santa Cruz y noroeste de San Thomas.

.Dias Dos a Siete...domingo a viernes

Riesgo moderado de corrientes marinas continuara a traves de las
costas del Atlantico.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 7:09 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 29, 10:12 AM CDTFlash Flood WarningJSJ48 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.